Alert archive / Florida / Heat Advisories in 2017
Heat Advisory 2, NWS Miami, FL
NWS Miami, FL issued this heat advisory at Jul 26, 2017, 3:58 AM EDT for 7 counties in Florida. It took effect at Jul 26, 2017, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2017, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jul 26, 2017, 11:00 AM EDT
- Expired
- Jul 26, 2017, 3:41 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS72 KMFL 260758 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 358 AM EDT Wed Jul 26 2017 FLZ070-073-074-173-174-261600- /O.NEW.KMFL.HT.Y.0002.170726T1500Z-170726T2200Z/ Inland Collier-Inland Miami-Dade-Metro Miami-Dade-Coastal Miami- Dade-Far South Miami-Dade- Including the cities of Immokalee, Homestead, Miami, Hialeah, Kendall, and Miami Beach 358 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Miami has issued a Heat Advisory, which is in effect from 11 AM this morning to 6 PM EDT this evening. * TEMPERATURE...heat index values will range from 105 to 110 this afternoon over portions of Miami-Dade County. * IMPACTS...high heat index values could lead to dehydration and heat exhaustion. Drink plenty of water to stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat stroke should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$
3 follow-up statements
756 WWUS72 KMFL 260800 CCA NPWMFL URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Miami FL 400 AM EDT Wed Jul 26 2017 FLZ070-073-074-173-174-261600- /O.COR.KMFL.HT.Y.0002.170726T1500Z-170726T2200Z/ Inland Collier-Inland Miami-Dade-Metro Miami-Dade-Coastal Miami- Dade-Far South Miami-Dade- Including the cities of Immokalee, Homestead, Miami, Hialeah, Kendall, and Miami Beach 400 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Miami has issued a Heat Advisory, which is in effect from 11 AM this morning to 6 PM EDT this evening. * TEMPERATURE...heat index values will range from 105 to 110 this afternoon over portions of Miami-Dade and Inland Collier County. * IMPACTS...high heat index values could lead to dehydration and heat exhaustion. Drink plenty of water to stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat stroke should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$
662 WWUS72 KMFL 261217 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 817 AM EDT Wed Jul 26 2017 FLZ063-066>069-071-072-075-168-172-262200- /O.EXA.KMFL.HT.Y.0002.170726T1500Z-170726T2200Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Broward-Metro Broward-Mainland Monroe-Coastal Palm Beach- Coastal Broward- Including the cities of Palmdale, Moore Haven, Clewiston, Belle Glade, Wellington, Naples, Miccosukee Indian Reservation, Coral Springs, Sunrise, Davie, Hollywood, Pembroke Pines, Miramar, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, and Fort Lauderdale 817 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Miami has issued a Heat Advisory, which is in effect until 6 PM EDT this evening. * TEMPERATURE...heat index values around 110 degrees. * IMPACTS...high heat index values could lead to dehydration and heat exhaustion. Drink plenty of water to stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat stroke should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ FLZ070-073-074-173-174-262200- /O.CON.KMFL.HT.Y.0002.170726T1500Z-170726T2200Z/ Inland Collier-Inland Miami-Dade-Metro Miami-Dade-Coastal Miami- Dade-Far South Miami-Dade- Including the cities of Immokalee, Homestead, Miami, Hialeah, Kendall, and Miami Beach 817 AM EDT Wed Jul 26 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * TEMPERATURE...heat index values around 110 degrees. * IMPACTS...high heat index values could lead to dehydration and heat exhaustion. Drink plenty of water to stay hydrated. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat stroke should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$
505 WWUS72 KMFL 261941 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 341 PM EDT Wed Jul 26 2017 FLZ063-066>075-168-172>174-262045- /O.CAN.KMFL.HT.Y.0002.000000T0000Z-170726T2200Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- 341 PM EDT Wed Jul 26 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Heat Advisory. Dewpoints across South Florida have been a little drier this afternoon, keeping heat indices below advisory criteria. However, heat indices of 100 to 105 degrees will be possible through the remainder of the afternoon hours. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Jul 26, 3:57 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 26, 3:57 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
357 AM EDT Wed Jul 26 2017
.DISCUSSION...
Today and Tonight: Subtropical ridge gradually weakens today as
a trough across the northern Gulf coast moves southeast. Ridge
will still influence the region with a light east to southeast
flow through the day. Short range models keep this 593dm ridge
over the region with above normal 850mb temperatures for today.
Combination of dewpoints ranging in the low 80s to mid 70s will
lead for another day of heat indices of 100-105F across most of
South Florida with locations over inland Collier and Miami-Dade
County could see heat indices above 108 today. East coast metro
and portion of the interior could see heat index values of above
108 to 110 for an hour during peak heating but return to around
105 for the rest of the afternoon. Therefore, a heat advisory has
been issued for Miami-Dade and Inland Collier starting mid
morning. Overnight lows will be in the mid to upper 70s with some
locations along the east coast in the lower 80s. The blended total
pwats continue around 1.9 to 2 inches over South Florida plus the
latest model sounding show pwats of 2 inches today. The available
moisture in combination with light e to se flow will lead for
both seabreeze to initiate once again this afternoon. Best chance
of showers will be over the waters early in the morning and
transition to interior with sea breeze collision in the afternoon.
The storms that do develop will then propagate and build to the
west.
Thursday and Friday: Another Saharan Airmass is expected to move
through the area. This will reinforce dry mid level airmass in place
across the area lowering the chance of rain Thursday. However, there
is still scattered showers and storms possible in the interior with
sea breezes. High temperatures will remain above normal, with highs
expected to be in the low 90s along the immediate coasts, and mid-
upper 90s for the metro areas and interior South Florida. With
dewpoints in the mid-upper 70s, heat indices both days will climb
back into the 100-108 range. Another heat advisory may be needed
Thursday for at least a portion of South Florida. Subtropical
ridge will continue to weaken towards the end of the week
allowing a more southerly wind flow to return to South Florida.
This southerly flow will bring more tropical moisture into the
region allowing more coverage of showers and storms to increase by
the end of the week into the weekend.
Next week: Upper level shortwave moving across the Great Lakes will
deepen the east coast trough, suppressing the western Atlantic high
to the south and east. Model guidance continue to show the trough
digging as far south as the FL panhandle this weekend, potentially
driving an unseasonably robust surface front by next week. Although
the front may not reach this far south, deeper mid level moisture
ahead of this system and increase in south to southwest flow over
the region will increase the chance of showers and thunderstorms
through the long term period. This southwest flow will limit the
potential for east coast sea breeze to develop.
&&
.MARINE...
Ridge extending across the Florida peninsula will keep
southeasterly winds around 10 knots through Thursday, veering
more southerly late week and southwesterly by late this weekend.
Overall speeds will remain light enough for both the Gulf and
Atlantic seabreezes to develop each afternoon, with locally higher
speeds behind the seabreezes.
Afternoon showers and storms will generally remain over the
interior, with more isolated activity over the open waters during
the nights and morning. Coverage of showers and storms expected to
increase as we head into the weekend.
&&
.AVIATION...
The winds will be light and variable through the early morning
hours at all of the taf sites before increasing to around 10
knots from the easterly direction on Tuesday afternoon. The only
exception to this is for KAPF taf site where the winds will become
westerly in the afternoon. The weather should remain mostly dry
over the east coast taf sites through this afternoon, while KAPF
taf site will see some thunderstorms in the area in the afternoon.
Therefore, VCTS will continue for KAPF taf site after 18Z this
afternoon. The ceiling and vis will also remain in VFR conditions
today.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 93 82 94 81 / 20 10 10 20
Fort Lauderdale 92 83 93 82 / 20 10 10 30
Miami 94 82 93 82 / 30 10 20 30
Naples 94 80 93 79 / 40 30 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
for FLZ070-073-074-173-174.
AM...None.
GM...None.
&&
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...54/BNBHazardous weather outlook, Jul 25, 9:07 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 907 PM EDT Tue Jul 25 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 261200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 907 PM EDT Tue Jul 25 2017 ...A FEW THUNDERSTORMS POSSIBLE ATLANTIC WATERS TONIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: There is a slight chance of thunderstorms over the Atlantic waters of South Florida tonight. The primary threats will be lightning and gusty winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A slight chance to low end chance of thunderstorms are possible middle to end of this week, before increasing in coverage over all of South Florida this weekend. Lightning, gusty wind, and torrential rainfall will be the primary hazards from the thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jul 26, 3:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jul 26, 3:31 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jul 26, 4:17 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.